I was diagnosed a year ago with hyperthyroidism. After an ablation my levels showed hypothyroidism. I've been on Synthroid, but I don't like the weight gain, nausea, bowel problems it causes and want to stop it. Is this dangerous? What happens if I am on no medication at all for this condition?
Those symptoms are not due to the Synthroid, but instead due to an inadequate dosage, or if the dosage is adequate, then your body is not adequately converting the T4 to T3. Free T3 largely regulates metabolism and many other body functions. Scientific studies have shown that Free t3 correlated best with hypo symptoms, while Free T4 and TSH did not correlate at all.
So, please post your thyroid related tests and reference ranges shown on the lab report, so that members can assess the adequacy of your testing and treatment. Also, what is your daily dosage of Synthroid?
Be sure they run Free T3 and Free T4, not Total T3 and T4. If they resist, just insist and don't take no for an answer. I would even go so far as to get the lab people to confirm it is going to be for Free T3 and Free T4. Otherwise they often revert to the usual, which doesn't include the Frees.
Also, since hypo patients are frequently too low in the ranges for Vitamin D, B12 and ferritin, I also suggest testing those as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.